MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL
Model Number 32899
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the device was returned for analysis.The returned device was found with the catheter shaft middle section detached/separated.The flexible cannula was not returned for analysis.The suture string was not returned for analysis.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 21jul2020.It was reported that the flexible cannula broke inside the catheter.An 8.3/24 expel nephroureteral stent system with twist-loc hub was selected for use.During the procedure, it was noted that the flexible cannula broke inside the catheter when the physician tried to implant the device.The procedure was completed with another of the same device.No patient complications were reported and the patient was stable post procedure.However, device analysis revealed that the catheter middle section was detached/separated.

Brand Name
EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10326501
Report Number2134265-2020-09934
Device Sequence Number3209770
Product Code FAD
UDI-Device Identifier08714729860938
UDI-Public08714729860938
Combination Product (Y/N)N
Initial Reporter CountryRQ
PMA/510(K) Number
K141344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2020
Device Model Number32899
Device Catalogue Number32899
Device Lot Number0021185470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1